Thunderstorm Wind, La Salle
- When
- June 13, 4:00 PM CST
- Where
- La Salle County, 1.75 mi NNE of Peru
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.353, -89.116
Tree limbs seven inches in diameter were snapped.
Thunderstorms trained across portions of northern Illinois producing torrential rainfall that resulted in flash flooding. Portions of I-80 became inundated by the flood waters and had to be closed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Thunderstorms trained across portions of northern Illinois producing torrential rainfall that resulted in flash flooding. Portions of I-80 became inundated by the flood waters and had to be closed. A Co-op observer in Marseilles reported 3.48 inches of rain while an observer in Morris measured 4.43 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 13, 3:33 PM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 433 PM CDT SAT JUN 13 2015 .MESOSCALE DISCUSSION... 433 PM CDT SEVERE THUNDERSTORMS CHANCES INCREASING ACROSS PORTIONS ON NORTHERN ILLINOIS LATE THIS AFTERNOON. PAIR OF SUPERCELLS DEVELOPED EAST OF MLI AND BEGAN TRACKING RIGHT OF THE MEAN FLOW THIS PAST HOUR APPROACHING LASALLE COUNTY IN THE NEAR TERM. THESE STORMS HAVE SINCE MERGED HOWEVER DO SHOW A DECENT WIND SIGNATURE ON KDVN RADAR. AS FAR AS THE STORM ENVIRONMENT...SURFACE TEMPS IN THE MID 80S WITH DEWPOINTS IN THE LOW TO MID 70S RESULTING IN PLENTY OF INSTABILITY FOR MUCH OF THE CWA...AND KLOT VWP DOES SHOW A LOCALIZED INCREASE IN THE 6KM WIND RESULTING IN MARGINALLY GOOD ENOUGH DEEP LAYER SHEAR WHICH SHOULD BE ABLE TO SUSTAIN ROTATING STORMS INTO THE EVENING HOURS. IN ADDITION...COLLIDING NORTH AND SOUTH MOVING OUTFLOW BOUNDARIES HAVE LAID EAST-WEST FROM LASALLE COUNTY INTO LAKE COUNTY INDIANA. THE CONCERN IS FOR APPROACHING STORMS TO BECOME ROOTED ALONG THIS BOUNDARY WHICH THE INCREASED LOW LEVEL CONVERGENCE MAY BE ABLE TO FURTHER ENHANCE THE INTENSITY OF THE STORMS. SEVERE THUNDERSTORM WATCH IS CURRENTLY BEING ISSUED. DEUBELBEISS && .SHORT TERM... 248 PM CDT THROUGH SUNDAY... FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING...THE MAIN FOCUS WILL BE DIURNAL CONVECTION. CELLS HAVE INITIALLY BEEN DEVELOPING OVER THE SOUTHERN PORTIONS OF THE CWA THAT WERE NEVER UNDER DENSE CLOUD COVER THIS MORNING...GENERALLY SOUTH OF A DIFFUSE WARM FRONT. THROUGH THE DAY...DIFFERENTIAL HEATING HAS MORE SHARPLY DEFINED THE WARM FRONT AS IT HAS LIFTED TO THE NORTH. THE WARM FRONT HAS PUSHED NORTH INTO SRN WI EXCEPT FOR A SMALL PORTION OF FAR NWRN IL WHICH IS STILL UNDER SOME DENSER LAYERED CLOUD COVER. HOWEVER...BEFORE TOO LONG...THE ENTIRE AREA WILL BE UNDER WARM...MOIST UNSTABLE AIR MASS. LATEST SFC OBS SHOW THAT TEMPERATURES HAVE BEEN ABLE TO RISE INTO THE MIDDLE 80S ACROSS MUCH OF THE AREA AND LATEST SPC MESO ANALYSIS INDICATES A BAND OF MUCAPE IN EXCESS OF 3000 J/KG GENERALLY SOUTH OF THE ILLINOIS AND KANKAKEE RIVERS AND THIS IS THE AREA THAT HAS SEEN THE INITIAL CONVECTION. PWATS OF 1.75 INCHES OVER THIS REGION WILL BE CONDUCIVE TO LOCALLY HEAVY RAINFALL WITH THESE THUNDERSTORMS WHILE SOME OF THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE SOME SMALL HAIL AS WELL. OVER THE NEXT FEW HOURS...INSTABILITY WILL CONTINUE TO SPREAD NORTH OVER THE REMAINDER OF THE CWA AND HAVE GONE WITH LIKELY POPS FOR THE LATE AFTERNOON AND EARLY EVENING HOURS. WHILE COVERAGE MAY BE MORE SCT THAN WIDESPREAD THAN WOULD NORMALLY EXPECTED WITH HIGHER POPS...FEEL THAT THE LIKELY POPS ARE JUSTIFIED SINCE MANY LOCATIONS SHOULD SEE AT LEAST PASSING THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE HEAVY RAIN AND SMALL HAIL. THERE WILL BE AN INCREASING SEVERE POTENTIAL AS STRENGTHENING MID LEVEL FLOW MAY ACT TO ORGANIZE SOME STORMS INTO SHORT LINES OR CLUSTERS...WITH THE POTENTIAL TO PRODUCE LOCALLY STRONG...DAMAGING WINDS AND SMALL HAIL. BY LATE THIS EVENING...WEAK LOW PRESSURE OVER THE IS EXPECTED TO CROSS THE MIDDLE MISSISSIPPI VALLEY AND THEN PROCEED NORTHEAST ACROSS SRN WI AND CENTRAL LAKE MICHIGAN. THE LOW WILL DRAG A WEAK COLD FRONT ACROSS THE REGION. AT SUNSET...THE DIURNAL ASPECT OF THE CONVECTIVE ACTIVITY WILL BEGIN TO DIMINISH AND THEN WEAK CONVERGENCE ALONG A FRONT EXTENDING FROM SERN IOWA TO ERN IOWA WILL BE THE PRIMARY FOCUSING MECHANISM FOR CONTINUED CONVECTIVE ACTIVITY OVERNIGHT. WHILE MUCH OF THE THUNDER WILL BE FOCUSED INVOF THE FRONTAL BOUNDARY...THERE WILL STILL BE ENOUGH LINGERING INSTABILITY AHEAD OF THE COLD FRONT SHOULD BE SUFFICIENT TO KEEP SCT SHRA/TSRA POSSIBLE OVERNIGHT. FOR SUNDAY...THE FRONTAL BOUNDARY WILL STALL OUT ALONG THE IL-WI BORDER AND EXTEND WEST TO A DEVELOPING LOW OVER THE CENTRAL PLAINS. THIS WILL KEEP THE CWA UNDER A WARM/MOIST AIRMASS. SINCE THE FRONT WILL REMAIN NORTH AND WEST OF THE CWA...TEMPERATURES SHOULD BE ABLE TO REACH INTO THE LOW TO MIDDLE 80S WITH DEWPOINTS IN THE LOWER 70S. THE LATEST SPC DAY 2 OUTLOOK KEEPS THE ENTIRE CWA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. FORECAST WIND PROFILES SHOW UNIDIRECTIONAL WINDS THROUGH THE ATMOSPHERIC LAYER WITH LITTLE IN THE WAY OF DIRECTIONAL SHEAR EXCEPT THROUGH THE SFC-925MB LAYER. AT LEAST INITIALLY...THE GREATEST SEVERE THREAT WILL BE FOR LOCALLY DAMAGING WINDS...THOUGH WITH INCREASING INSTABILITY THROUGH THE AFTERNOON...A GREATER POTENTIAL FOR LARGE HAIL WILL BE POSSIBLE...ESPECIALLY OVER THE WRN PORTIONS OF THE CWA...CLOSER TO THE NEAR-STATIONARY FRONTAL BOUNDARY. KREIN && .LONG TERM... 147 PM CDT SUNDAY NIGHT THROUGH SATURDAY... THE UPPER AIR PATTERN TO START THE PERIOD WILL BE CHARACTERIZED BY HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES. A WEAK THOUGH SEMI- PERSISTENT TROUGH OVER THE CENTRAL PLAINS WITH GENERALLY ZONAL FLOW OVER THE REGION...AND MORE AMPLIFIED FLOW IN CANADA. IMPULSES IN THE WSW UPPER FLOW PATTERN LOOK TO CONTINUE CHANCES FOR SHOWERS AND THUNDERSTORMS OVERNIGHT AND EVEN INTO MONDAY. ON MONDAY...A TRAILING COLD FRONT FROM THE MORE ACTIVE FLOW IN CANADA WILL GET A BIT OF A PUSH SOUTHEAST FROM HIGH PRESSURE IN THE UPPER MIDWEST. THERE WILL LIKELY BE QUITE A BIT OF CLOUD COVER AROUND FROM CONVECTION IN THE REGION WHICH WILL LIMIT INSTABILITY...BUT AS THE COLD FRONT MOVES SOUTHEASTWARD MODEST UNIDIRECTIONAL SHEAR OVER THE AREA WILL SUPPORT A CHANCE FOR LOCALLY DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL. THE SURFACE TROUGH IN NORTHEAST IOWA WILL DRIFT SOUTHWARD..AND WITH HIGH PRESSURE SHIFTING EAST OVER NORTHERN WISCONSIN...THE COLD FRONTAL BOUNDARY LOOKS TO SHIFT TO THE SOUTHERN CWA MONDAY NIGHT INTO TUESDAY AS COOL NORTHEAST ONSHORE FLOW FILTERS BACK INTO NORTHEAST ILLINOIS AND FAR NORTHWEST INDIANA. THE MONDAY NIGHT INTO EARLY TUESDAY TIME FRAME OFFERS THE BEST CHANCE FOR A DRY PERIOD FOR MANY AREAS. UNFORTUNATELY WITH THE WSW FLOW ALOFT...HIGH PRESSURE PARKED OVER THE SOUTHEAST...THE FRONTAL BOUNDARY WILL NOT CLEAR THE AREA AND LIKELY LAY OUT OVER THE SOUTHERN CWA. WE NEVER RID OUR AREA OF THE HIGHER PWAT AIRMASS...WHICH WILL KEEP OUR SOUTHERN AREAS SUSCEPTIBLE TO OCCASIONAL HEAVY RAINFALL PRODUCING STORMS...ESPECIALLY EASTERN ILLINOIS INTO NORTHWEST INDIANA WHERE THE GROUND IS ALREADY SATURATED...RIVERS IN FLOOD OR BANKFULL...AND WHERE IT TAKES LITTLE TO KEEP URBAN AND SMALL STREAM FLOODING A PROBLEM. AT THIS POINT THE HEAVY RAINFALL AXIS MAY REMAIN JUST SOUTH AND EAST...BUT WILL BEAR WATCHING. ANOTHER ATTEMPT TO SHOVE THE BOUNDARY SOUTHWARD COMES LATE WEDNESDAY NIGHT AND THURSDAY WHICH COULD BE A DRIER PERIOD AS WELL...BUT ACTIVE ZONAL FLOW LEAVES THE REGION SUSCEPTIBLE FOR SHOWERS AND STORMS THROUGH WEEKS END. KMD && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 20Z... * SOUTH/SOUTHWEST WINDS ARND 6-8KT...MAY TURN MORE SOUTHERLY WITH SHOWERS/THUNDERSTORMS LATER. * ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING AFT 20Z...MAY APPROACH ORD/MDW CLOSER TO 22Z. * POSSIBLE ADDITIONAL THUNDERSTORMS OVERNIGHT...WITH CIGS LOWERING TOWARDS MVFR CONDS. BEACHLER //DISCUSSION...UPDATED 18Z... EARLY MORNING LOW CLOUDS AND FOG RAPIDLY DISSIPATED THIS MORNING FOR NORTHEAST IL/NORTHWEST IN AIRFIELDS...HOWEVER HAS REMAINED ACROSS FAR NORTHWEST IL AIRFIELDS OR CLOSER TO RFD. EXPECT BASED ON LATEST SATELLITE IMAGERY THAT THE LOW CLOUDS WILL BE LIFTING TO AT LEAST AN MVFR CONDS WITHIN THE NEXT 1 TO 2 HOURS. WINDS INITIALLY WERE SOUTHEASTERLY TO SOUTHERLY...HOWEVER IN REVIEW OF THE WIND FIELDS BETWEEN 1-2KFT AGL FROM THE SOUTHWEST AND ABOVE 10KT...EXPECT THIS TO INFLUENCE THE WIND DIR MORE AND POSSIBLY KEEP WINDS MORE FROM A 190-220 DIR. AS CLOUDS FROM DEVELOPING THUNDERSTORMS APPROACH...THIS MAY HELP TO PUSH WIND DIR BACK TO 170-190 DIR LATE THIS AFTN/EARLY EVE. SPEEDS THIS AFTN/EVE CONTINUE TO BE LESS THAN 10KT...BUT IF A THUNDERSTORM CAN BECOME STRONG...THIS COULD EASILY CREATE CHAOTIC WINDS FOR AN HOUR OR TWO AND ALSO CAUSE SOME GUSTS IN EXCESS OF 20KT. THE OVERALL PATTERN SUGGESTS THAT LOW CLOUDS WILL DEVELOP AGAIN...HOWEVER GUIDANCE CONTINUES TO EXHIBIT LOW CONFIDENCE. SO WILL ONLY BRING CLOUDS DOWN TO ARND BORDERLINE MVFR. GUIDANCE CONTINUES TO INDICATE ADDITIONAL SHOWERS/THUNDERSTORMS TO DEVELOP LATER TONIGHT...BEYOND 5Z. IT IS POSSIBLE A FEW THUNDERSTORMS COULD BE EARLIER THAN 5Z. WITH ANY ADDITIONAL RAINFALL AND THE FORECASTED LIGHT WINDS TONIGHT...PATCHY FOG AND REDUCED VSBYS IS POSSIBLE. ENOUGH WIND SHUD KEEP VSBYS FROM FALLING BELOW 3SM. BEACHLER //ORD AND MDW CONFIDENCE...UPDATED 20Z... * MEDIUM/HIGH CONFIDENCE IN WIND DIR...HIGH CONFIDENCE IN WIND SPEED. * MEDIUM/HIGH CONFIDENCE IN CIGS/VSBYS. MEDIUM CONFIDENCE IN VSBYS OVERNIGHT. * HIGH CONFIDENCE IN RA/TS DEVELOPING...MEDIUM CONFIDENCE IN PRECISE TIMING AND DURATION. * MEDIUM/HIGH CONFIDENCE IN ADDTL THUNDERSTORMS OVERNIGHT...LOW CONFIDENCE IN TIMING/DURATION. BEACHLER //OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z... SUNDAY NIGHT THROUGH FRIDAY...PERIODIC ROUNDS OF SHRA/TSRA WITH BRIEF MVFR CONDITIONS...OTHERWISE MAINLY VFR. RATZER && .MARINE... 147 PM CDT HIGH PRESSURE REMAINS IN CONTROL IN THE SOUTHEAST UNITED STATES...WITH LOW PRESSURE OVER CENTRAL CANADA...AND A WEAK PRESSURE TROUGH EXTENDING FROM IOWA TO CENTRAL MICHIGAN. THE CANADIAN LOW WILL DEEPEN SOME AND SLOWLY DRIFT TOWARD HUDSON BAY SUNDAY THEN SLOWLY MOVE NORTHEAST THROUGH MID WEEK. HIGH PRESSURE IN THE CANADIAN ROCKIES WILL MOVE TO THE UPPER MIDWEST BY MONDAY AFTERNOON...SHOVING THE PRESSURE TROUGH SOUTHWARD AND PUSHING A COLD FRONT SOUTHWARD ACROSS THE LAKE MONDAY NIGHT. THE HIGH MOVES OVER THE NORTHERN HALF OF THE LAKE TUESDAY...THEN EASTWARD ON WEDNESDAY. A LOW PRESSURE TROUGH EXTENDING FROM THE CENTRAL PLAINS NORTHWARD INTO CENTRAL CANADA WILL GRADUALLY SHIFT EAST TOWARD THE LAKE LATE IN THE WEEK. KMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 309 PM CDT SAT JUN 13 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 142015- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 309 PM CDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE: FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED FLOODING. WIND GUSTS OVER 60 MPH. HAIL TO THE SIZE OF QUARTERS. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL INCREASE ACROSS THE ENTIRE AREA LATE TODAY AND TONIGHT. NORTH-CENTRAL ILLINOIS IS THE MOST FAVORED AREA FOR SEVERE WEATHER THROUGH LATE AFTERNOON...THOUGH SCATTERED DEVELOPMENT IS EXPECTED AREA WIDE. BETTER CHANCES FOR STORMS WILL ARRIVE THIS EVENING AND TONIGHT. DISCUSSION: SEVERAL SHORTWAVE TROUGHS WILL CROSS THE REGION THROUGH TONIGHT AND GENERATE SHOWERS AND THUNDERSTORMS. EXPECT SCATTERED ACTIVITY THIS AFTERNOON...WITH BETTER CHANCES FOR THUNDERSTORMS THIS EVENING AND TONIGHT. THE STRONGEST THUNDERSTORMS WILL ALSO PRODUCE HEAVY DOWNPOURS WHICH MAY CAUSE ISOLATED FLOODING... ESPECIALLY TONIGHT WHEN STORM COVERAGE IS EXPECTED TO BE GREATEST. PORTIONS OF THE IROQUOIS...KANKAKEE...AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY... WITH HEAVY RAINFALL ALSO POSSIBLE. PORTIONS OF THE IROQUOIS...KANKAKEE...AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT. && LMZ740>745-142015- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 309 PM CDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY THROUGH FRIDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-142015- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 309 PM CDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PERIODIC CHANCES FOR THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH FRIDAY. && KMD VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
218 PM CDT SAT JUN 13 2015
ILZ019>022-132000-
WILL IL-KENDALL IL-LA SALLE IL-GRUNDY IL-
218 PM CDT SAT JUN 13 2015
...SPECIAL WEATHER STATEMENT FOR EAST CENTRAL LA SALLE...WEST CENTRAL
WILL...KENDALL AND NORTHWESTERN GRUNDY COUNTIES UNTIL 300 PM CDT...
AT 216 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF NEWARK...OR 8 MILES SOUTHEAST OF SERENA...MOVING
NORTHEAST AT 35 MPH.
DIME SIZE HAIL...BRIEF HEAVY DOWNPOURS...AND WINDS IN EXCESS OF 40
MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JOLIET... PLAINFIELD... OSWEGO...
YORKVILLE... PLANO... MONTGOMERY...
SHOREWOOD... NEWARK... CREST HILL...
MILLINGTON... LISBON... CRYSTAL LAWNS...
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 254 AND 256.
I-80 BETWEEN MILE MARKERS 100 AND 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4143 8872 4172 8845 4172 8841 4155 8813
4134 8862
TIME...MOT...LOC 1916Z 233DEG 32KT 4143 8859
BEACHLERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
319 PM CDT SAT JUN 13 2015
ILZ010-132100-
LEE IL-
319 PM CDT SAT JUN 13 2015
...SPECIAL WEATHER STATEMENT FOR LEE COUNTY UNTIL 400 PM CDT...
AT 318 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WALTON...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DIXON... WALTON... AMBOY...
FRANKLIN GROVE... SUBLETTE... WEST BROOKLYN...
HARMON...
INCLUDING THE FOLLOWING INTERSTATE...
I-88 BETWEEN MILE MARKERS 53 AND 66.
THIS INCLUDES... LEE COUNTY FAIRGROUNDS.
LAT...LON 4171 8963 4190 8937 4190 8936 4189 8936
4189 8926 4165 8908 4158 8935 4159 8963
TIME...MOT...LOC 2018Z 242DEG 24KT 4166 8954
BMDThe Chicago radar (KLOT), 90 km away, was scanning. The volume nearest the first event began at 21:57 UTC.
5 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Tree limbs seven inches in diameter were snapped.
Interstate 80 was flooded and closed between mile markers 93 and 99. Several cars were swept into the median. At least one person had to be rescued from the roof of her mostly submerged vehicle.
One to two feet of rapidly flowing water rushed through the business district of Marseilles.
Numerous roads were flooded and closed across Minooka and Morris, as well as other portions of northern Grundy County.
Grand Avenue was flooded and closed at the Tri-State.
The viaducts on Irving Park Road and Lawrence Avenue west of River Road were flooded and closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582695, 585525, 585533, 585538, 585541, 585543.